Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 12, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 2, 2015, 6:17 PM EDT for Bourbon County, Clark County, Nicholas County, Kentucky. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2015, 6:17 PM EDT (22:17 UTC)
- Expired
- Apr 2, 2015, 6:35 PM EDT
- In force
- 18 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bourbon County, KY, Clark County, KY, Nicholas County, KY
The radar
The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 6:20 PM EDT | TSTM WND DMG | 5 W Mount Sterling, KY | BARN DAMAGED ON THE MONTGOMERY/CLARK COUNTY LINE. REPORT FROM TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 3:10 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2780 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
042
WUUS53 KLMK 022217
SVRLMK
KYC017-049-181-022235-
/O.NEW.KLMK.SV.W.0012.150402T2217Z-150402T2235Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
617 PM EDT THU APR 2 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
CLARK COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 635 PM EDT
* AT 615 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF CARLISLE TO MOUNT STERLING TO 7
MILES SOUTHWEST OF WINCHESTER...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HEDGES...PINCHEM...OLIVERS...THOMSON...MOOREFIELD...HUNT...PILOT
VIEW...HAGGARD...RUCKERVILLE...BLOOMINGDALE...AGAWAM...KIDDVILLE...
GOFFS CORNER...COTTON BRANCH...TRAPP...RABBIT TOWN...RIGHTANGLE...
MINA...PINE RIDGE AND LOG LICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3818 8398 3812 8407 3794 8396 3791 8399
3786 8400 3784 8404 3786 8409 3785 8410
3791 8427 3792 8427 3792 8433 3793 8434
3809 8420 3831 8416 3830 8385
TIME...MOT...LOC 2217Z 288DEG 46KT 3823 8399 3803 8400
3790 8423
HAIL...1.00IN
WIND...60MPH
$$
ZT2 follow-up statements
775
WWUS53 KLMK 022227
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 PM EDT THU APR 2 2015
KYC181-022236-
/O.CAN.KLMK.SV.W.0012.000000T0000Z-150402T2235Z/
NICHOLAS KY-
627 PM EDT THU APR 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NICHOLAS COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3791 8399 3786 8400 3784 8404 3786 8409
3785 8411 3787 8413 3791 8427 3801 8417
3807 8414 3819 8414 3821 8397 3818 8398
3812 8407 3794 8396
TIME...MOT...LOC 2226Z 288DEG 46KT 3819 8385 3799 8386
3786 8409
$$
KYC017-049-022235-
/O.CON.KLMK.SV.W.0012.000000T0000Z-150402T2235Z/
BOURBON KY-CLARK KY-
627 PM EDT THU APR 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLARK AND
SOUTHEASTERN BOURBON COUNTIES UNTIL 635 PM EDT...
AT 625 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHARPSBURG TO CAMARGO TO 9 MILES SOUTHEAST OF
WINCHESTER...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF CLARK AND
SOUTHEASTERN BOURBON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3791 8399 3786 8400 3784 8404 3786 8409
3785 8411 3787 8413 3791 8427 3801 8417
3807 8414 3819 8414 3821 8397 3818 8398
3812 8407 3794 8396
TIME...MOT...LOC 2226Z 288DEG 46KT 3819 8385 3799 8386
3786 8409
HAIL...1.00IN
WIND...60MPH
$$
ZT722
WWUS53 KLMK 022233
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
633 PM EDT THU APR 2 2015
KYC017-049-022243-
/O.EXP.KLMK.SV.W.0012.000000T0000Z-150402T2235Z/
BOURBON KY-CLARK KY-
633 PM EDT THU APR 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR CLARK AND SOUTHEASTERN BOURBON
COUNTIES WILL EXPIRE AT 635 PM EDT/535 PM CDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING IS MOVING OUT OF THE
WARNED AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL
LIKELY WITH THESE THUNDERSTORMS.
LAT...LON 3791 8399 3786 8400 3784 8404 3786 8409
3785 8411 3787 8413 3791 8427 3801 8417
3807 8414 3819 8414 3821 8397 3818 8398
3812 8407 3794 8396
TIME...MOT...LOC 2233Z 288DEG 46KT 3816 8374 3796 8375
3783 8398
$$
ZTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:48 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 2, 3:48 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 PM EDT Thu Apr 2 2015
.SHORT TERM (Now through Friday Night)...
Issued at 345 PM EDT Thu Apr 2 2015
...Severe Storms Likely this Evening and Flash Flooding Possible
Tonight Through Friday...
Severe Thunderstorm Watch #16 has been issued for all of central KY
and portions of south central Indiana near the Ohio River. A broken
line of storms with small cells ahead of it has formed and will
continue to move east through our area through this evening. With
CAPE values of 1500 J/KG, DCAPE up 800 to 1000, and Effective Bulk
Shear values in the 35-45 kt range, expect storms to continue to
reach severe levels. Wind damage and golf ball size hail have been
reported out of storms over southern Indiana. Damaging winds and
large hail will remain the main threats through this evening. With
effective SRH of 200-300 m2/s2, an isolated tornado can't be ruled
out this evening as well although LCLs seem a little high over some
areas.
A flash flood threat still exists for tonight as flow aloft aligns
parallel to the approaching frontal boundary. Favorable h850
moisture transport and unseasonable high precipitable water values
continue to support a very moist atmosphere capable of producing
very heavy rainfall in storms. High-res models continue to indicate
an axis of training convection will develop near and parallel to the
Ohio River potentially producing 2-4 inches of rainfall on either
side of the river tonight which will likely cause flash flooding
problems. Areas over south central KY have been well saturated
from storms this morning so their FFG is lower. 6 hr FFG was
running between 1.75-3 inches which definitely looks achievable
where repeated t-storms occur overnight.
For Friday, we'll continue with rounds of storms ahead of a cold
front with the front finally moving through Fri evening. Strong to
severe storms will again be possible with the best time for severe
storms being between 1-9pm Friday. Better dynamics will exist for
tomorrow as the main low pressure moves through the region and enter
a favorable region of the upper level jet. Wind fields will be
supportive of supercellular convection. While any morning
convection/clouds may limit instability, breaks in the clouds could
occur like today allowing instability to build quickly in the late
morning/early afternoon hours. Think the main severe threats will
be hail and wind again for tomorrow, but again can't rule out an
isolated tornado especially if we get some supercells. Any
convection tomorrow will continue to aggravate or cause more flash
flooding problems. Overall rainfall totals today through Fri
evening look to total between 2-5 inches with locally higher amounts.
The area will finally go dry Fri night with skies clearing late.
Winds will remain gusty outside of any storms through Friday night.
Temps will be mild ranging from the upper 50s to lower 70s
tonight/Fri, and then 30s Fri night.
.LONG TERM (Saturday through Thursday)...
Issued at 310 PM EDT Thu Apr 2 2015
Beginning of this period looks nice, with high pressure moving from
southern MO over to NC by Sunday morning. Return flow on the back
side of this high will bring back rain chances, starting Sunday
night. We should see a break after these warm-air advection type
showers before the next organized storm system moves over the
Central Plains Tuesday. This system will bring a front into the
Midwest Tuesday and Tuesday night. Models diverge some on details of
where this front goes and how fast, so in general have kept
high-chance to low-end likely pops to Thursday. With the rain threat
we have now, another extended period of heavy rains could exacerbate
the flood threat, so will have to monitor trends here.
Temperatures should start off a little below normal, but the rest of
the period looks like it will be above.
&&
.AVIATION (18Z TAF Update)...
Issued at 145 PM EDT Thu Apr 2 2015
Multiple rounds of showers and storms are expected through the TAF
period ahead of a slow moving cold front. Have tried to highlight
the best times for t-storms with prevailing -TSRA. The first round
of strong to severe storms will likely occur this afternoon/evening
between 19-2Z at SDF/BWG and 21-4Z at LEX. These storms will likely
cause IFR conditions with hail and strong winds possible. Will need
to pay close attention this afternoon/evening to TAF updates as
storms develop to our west and we get a better handle on exact
timing/strength.
We'll likely see showers and storms continue through tonight with
perhaps a break during the late evening or early morning hours.
However, some models indicate re-generation of convection could
occur leading to a prolonged period of repeated thunderstorms which
may lead to copious amounts of rainfall on the runways.
Another notable wave of convection looks to arrive very late tonight
into tomorrow morning with more convection (some strong to severe)
likely for Friday. MVFR conditions will prevail tonight through
tomorrow with periods of IFR possible in heavier convection.
SSW winds will remain gusty (20-25 kt gusts) through much of the TAF
period inside/outside of any t-storms. Much higher gusts are
possible in storms.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH from 8 PM EDT /7 PM CDT/ this evening through
Friday evening FOR KYZ023>043-045>049-053>057-061>067-
070>078-081-082.
IN...FLASH FLOOD WATCH from 8 PM EDT /7 PM CDT/ this evening through
Friday evening FOR INZ076>079-083-084-089>092.
&&
Short Term........AMS
Long Term.........RJS
Aviation..........AMSHazardous weather outlook, Apr 2, 3:55 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 355 PM EDT THU APR 2 2015 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-032000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 355 PM EDT THU APR 2 2015 /255 PM CDT THU APR 2 2015/ ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. STORMS THAT OCCUR THIS AFTERNOON AND EVENING COULD BECOME STRONG TO SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL. THE BEST TIME FOR STRONG TO SEVERE STORMS IS THROUGH 9 PM. ANOTHER THREAT IS HEAVY RAINFALL AND LOCALIZED FLOODING. THE ATMOSPHERE IS VERY SATURATED AND RAIN STORMS WILL AFFECT MANY OF THE SAME AREAS REPEATEDLY...PRODUCING HEAVY RAINFALL THAT WILL RESULT IN POTENTIALLY LIFE THREATENING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ON FRIDAY COULD CONTINUE TO PRODUCE HEAVY RAINFALL OVER THE SAME AREAS AFFECTED TONIGHT...POTENTIALLY RESULTING IN FLOODING. IN ADDITION...DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE IN THE AFTERNOON AND EVENING HOURS. ADDITIONAL STORMS ARE FORECAST FOR THE NEXT WORK WEEK AS ANOTHER COLD FRONT STALLS OVER THE MIDWEST. THE BEST CHANCE FOR STORMS WILL BE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT STRONG OR DAMAGING WINDS...HAIL...AND FLOODING THROUGH FRIDAY EVENING. AMS/RJS
In the hours before
Local storm report, Apr 2, 4:45 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM EDT THU APR 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL SHELBYVILLE 38.22N 85.23W
04/02/2015 E1.00 INCH SHELBY KY PUBLIC
&&
NWS LOUISVILLE KY
IRIS SYSTEMSpecial weather statement, Apr 2, 5:08 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
508 PM EDT THU APR 2 2015
KYZ035>037-039>043-048-049-022240-
ANDERSON KY-BOURBON KY-CLARK KY-FAYETTE KY-FRANKLIN KY-HARRISON
KY-JESSAMINE KY-NICHOLAS KY-SCOTT KY-WOODFORD KY-
508 PM EDT THU APR 2 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS MOVING INTO THE NORTHERN BLUEGRASS...
AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ACROSS THE NORTHERN BLUEGRASS
REGION...MOVING EAST AT ABOUT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GEORGETOWN...
LEXINGTON...
VETERANS PARK...
FAYETTE MALL...
U K ARBORETUM...
CLIFTON AND STONE HEDGE ESTATES...
LANCELOT ESTATES AND POINDEXTER...
GEORGETOWN SCOTT COUNTY AIRPORT AND STRINGTOWN...
BUENA VISTA AND JACKSONVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3812 8407 3810 8407 3791 8448 3803 8511
3807 8505 3809 8505 3833 8466 3857 8441
3858 8421 3856 8420 3855 8416 3851 8418
3848 8415 3844 8397 3837 8391 3837 8388
3832 8383
TIME...MOT...LOC 2108Z 271DEG 37KT 3862 8431 3833 8453
3802 8507
ZTSpecial weather statement, Apr 2, 5:13 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
413 PM CDT THU APR 2 2015
KYZ027-061-062-070>072-022140-
BUTLER KY-EDMONSON KY-GRAYSON KY-LOGAN KY-SIMPSON KY-WARREN KY-
413 PM CDT THU APR 2 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 40 MPH WINDS WILL CONTINUE OVER LOGAN...BUTLER
AND INTO WARREN COUNTIES...
AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
MORGANTOWN TO GUTHRIE...AND MOVING EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
RUSSELLVILLE...
MORGANTOWN...
TURNERTOWN AND LICKSKILLET...
SUGAR GROVE AND LOVE...
WINDYVILLE AND SHARER...
SADLER AND ROUNDHILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WILL CONTINUE OVER LOGAN COUNTY. EXPECT PONDING
OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON
THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3664 8707 3698 8706 3708 8698 3709 8690
3714 8693 3732 8677 3731 8675 3735 8668
3738 8622 3664 8668
TIME...MOT...LOC 2112Z 267DEG 29KT 3735 8661 3667 8714
JSDSpecial weather statement, Apr 2, 5:42 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 442 PM CDT THU APR 2 2015 KYZ027-061>063-070>073-022210- ALLEN KY-BUTLER KY-EDMONSON KY-GRAYSON KY-HART KY-LOGAN KY-SIMPSON KY-WARREN KY- 442 PM CDT THU APR 2 2015 ...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN... AND HALF INCH HAIL WILL CONTINUE ACROSS LOGAN...SIMPSON...AND WARREN COUNTIES... AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF MORGANTOWN TO 14 MILES NORTHWEST OF CROSS PLAINS...AND MOVING EAST AT 45 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THESE STORMS. * THESE STORMS WILL ALSO IMPACT... FRANKLIN... THREE SPRINGS... RUSSELLVILLE... PLUM SPRINGS... MOUNT VICTOR... PROSPERITY AND SADLER... HILLVIEW AND BROADWAY... CUB RUN AND PONDEROSA... DOGCREEK AND BIG WINDY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3665 8704 3736 8654 3736 8597 3665 8641 TIME...MOT...LOC 2141Z 273DEG 38KT 3730 8643 3663 8686 JSD
Special weather statement, Apr 2, 5:53 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
453 PM CDT THU APR 2 2015
KYZ071>073-022220-
ALLEN KY-SIMPSON KY-WARREN KY-
453 PM CDT THU APR 2 2015
...A LINE OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...TORRENTIAL RAIN...HALF INCH HAIL...AND 50 MPH WINDS WILL
MOVE EAST THROUGH SIMPSON AND INTO ALLEN AND WARREN COUNTIES.
AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CRESTMOOR TO 6 MILES
SOUTHEAST OF THREE SPRINGS TO 6 MILES NORTHEAST OF PORTLAND...AND
MOVING EAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
THREE SPRINGS...
SCOTTSVILLE...
MEMPHIS JUNCTION...
GREENWOOD...
RED HILL AND HALFWAY...
YESSE AND SETTLE...
THREE FORKS AND PORT OLIVER FORD...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 22.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3665 8653 3684 8648 3695 8657 3700 8619
3695 8615 3692 8618 3691 8615 3693 8614
3690 8615 3689 8613 3686 8610 3688 8610
3685 8608 3664 8614
TIME...MOT...LOC 2152Z 268DEG 41KT 3699 8648 3684 8636
3665 8644
JSDSpecial weather statement, Apr 2, 6:11 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 511 PM CDT THU APR 2 2015 KYZ062>064-071-073>076-022255- ALLEN KY-BARREN KY-EDMONSON KY-GREEN KY-HART KY-METCALFE KY-MONROE KY-WARREN KY- 511 PM CDT THU APR 2 2015 ...A LINE OF STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 50 MPH WINDS...WILL MOVE EAST ACROSS ALLEN...EDMONSON...AND BARREN COUNTIES... AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF BROWNSVILLE TO 7 MILES NORTHEAST OF WESTMORELAND...AND MOVING EAST AT 40 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS. * THESE STORMS WILL ALSO IMPACT... TOMPKINSVILLE... SCOTTSVILLE... MUNFORDVILLE... GLASGOW... FORESTVILLE AND LOGSDON VALLEY... ROWLETTS AND MOUNT BEULAH... WOODSONVILLE AND ROSEVILLE... HARDYVILLE AND GLEN LILY... THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 36 AND 65. THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE MARKERS 11 AND 1. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3731 8564 3663 8569 3665 8631 3732 8620 TIME...MOT...LOC 2211Z 270DEG 34KT 3723 8609 3665 8616 JSD
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:51 AM EDT | Flood Watch | LMK | Anderson, Bourbon, Breckinridge, Bullitt, Fayette, Franklin and 16 more | 8 hr |
| Apr 2, 8:26 AM EDT | Special Weather Statement | LMK | Simpson | 29 min |
| Apr 2, 8:39 AM EDT | Special Weather Statement | LMK | Clark | 21 min |
| Apr 2, 8:40 AM EDT | Special Weather Statement | LMK | Butler | 30 min |
| Apr 2, 9:08 AM EDT | Special Weather Statement | LMK | Butler | 32 min |
| Apr 2, 9:13 AM EDT | Special Weather Statement | LMK | Hart | 27 min |
| Apr 2, 9:40 AM EDT | Special Weather Statement | LMK | Green, Marion, Metcalfe, Taylor | 30 min |
| Apr 2, 10:08 AM EDT | Special Weather Statement | LMK | Adair, Boyle, Marion, Mercer, Metcalfe, Taylor | 32 min |
| Apr 2, 10:40 AM EDT | Special Weather Statement | LMK | Adair, Metcalfe | 30 min |
| Apr 2, 11:10 AM EDT | Special Weather Statement | LMK | Jefferson | 20 min |
| Apr 2, 11:28 AM EDT | Special Weather Statement | LMK | Jefferson | 32 min |
| Apr 2, 11:59 AM EDT | Flash Flood Watch | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 32 hr |
| Apr 2, 12:15 PM EDT | Special Weather Statement | LMK | Anderson, Franklin | 20 min |
| Apr 2, 2:19 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 46 min |
| Apr 2, 3:00 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 45 min |
| Apr 2, 3:09 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 31 min |
| Apr 2, 3:33 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 52 min |
| Apr 2, 3:46 PM EDT | Special Weather Statement | LMK | Breckinridge, Meade | 29 min |
| Apr 2, 3:59 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 51 min |
| Apr 2, 4:06 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Meade | 29 min |
| Apr 2, 4:20 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Bullitt, Hardin, Henry, Jefferson, Meade and 3 more | 3 hr |
| Apr 2, 4:25 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 25 min |
| Apr 2, 4:33 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Nelson, Spencer | 37 min |
| Apr 2, 4:41 PM EDT | Special Weather Statement | LMK | Butler, Logan | 29 min |
| Apr 2, 4:57 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Spencer, Washington | 43 min |
| Apr 2, 4:58 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Logan, Warren | 32 min |
| Apr 2, 5:08 PM EDT | Areal Flood Advisory | LMK | Anderson, Franklin, Harrison, Nelson, Scott, Shelby and 3 more | 3 hr |
| Apr 2, 5:08 PM EDT | Special Weather Statement | LMK | Bourbon, Fayette, Harrison, Nicholas, Scott, Woodford | 92 min |
| Apr 2, 5:13 PM EDT | Special Weather Statement | LMK | Butler, Logan | 27 min |
| Apr 2, 5:22 PM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson, Warren | 28 min |
| Apr 2, 5:33 PM EDT | Areal Flood Advisory | LMK | Anderson, Bourbon, Fayette, Harrison, Jessamine, Mercer and 4 more | 3 hr |
| Apr 2, 5:42 PM EDT | Special Weather Statement | LMK | Edmonson, Logan, Simpson, Warren | 28 min |
| Apr 2, 5:53 PM EDT | Special Weather Statement | LMK | Allen | 27 min |
| Apr 2, 6:11 PM EDT | Special Weather Statement | LMK | Allen, Barren, Hart, Monroe | 44 min |
| Apr 2, 6:36 PM EDT | Special Weather Statement | LMK | Adair, Cumberland, Green, Metcalfe, Monroe, Taylor | 44 min |
| Apr 2, 7:03 PM EDT | Special Weather Statement | LMK | Ohio | 32 min |
| Apr 2, 7:09 PM EDT | Special Weather Statement | LMK | Adair, Clinton, Cumberland, Russell | 31 min |
| Apr 2, 7:15 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Clinton, Cumberland, Russell | 30 min |
| Apr 2, 7:31 PM EDT | Special Weather Statement | LMK | Breckinridge | 29 min |
| Apr 2, 7:56 PM EDT | Special Weather Statement | LMK | Butler | 19 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.